Assessment of the adverse reactions of Gadobenate Dimeglumine (Gd-BOPTA) from preliminary clinical experience in Taiwan

Chin Ming Jeng, Shu Ching Tai, Young Chen Wang, Ching Huei Kung, Wen Yu Lee, Chan Ming Yang, Hsio Yun Chang, Chau Ying Wu, Yung Chien Huang, Yu Jen Wang

Research output: Contribution to journalArticle

Abstract

Gd-BOPTA (MultiHance®) is a gadolinium-based contrast agent that was approved in Taiwan in March, 2004. It was supplied as sterile, clear, colorless solution with the concentration of 0.5M in a ready-for-use form. We conducted this study to evaluate the safety profile of this particular gadolinium chelate in 1041 patients referred for contrast-enhanced MRI studies in our hospital between October 2004 and February 2005. Of these cases, 188 females and 214 males aged between 22-96 years (mean, 57.5 years) without fasting were injected with hand-push single bolus injection (2 mL/second) of a dosage of 0.2ml/kg body weight (0.1 mmol/kg). The other 323 females and 316 males aged between 21-94 years (mean, 58.6 years) with 4 hours fasting were injected by slow injection (10 mL/minute). A total of 16 (1.54%) cases experienced adverse reactions (ARs) considered to have definite relationship to Gd-BOPTA. All ARs were graded as mild and each of the patients recovered fully without sequelae. No definite serious Gd-BOPTA-related ARs occurred in our cases. There is no significant difference of the incidences of ARs including nausea, vomiting, skin rash, dizziness and chillness between these two groups. There were completely no ARs in all 9 cases older than 91 years. Our results confirm Gd-BOPTA (Gadobenate Dimeglumine, MultiHance) is a safe contrast agent for routine MRI studies in clinical patients. Our experiences also showed that the incidence of its ARs is not significantly influenced by the injection rate and fasting status prior to injection of the agent.

Original languageEnglish
Pages (from-to)257-262
Number of pages6
JournalChinese Journal of Radiology
Volume30
Issue number5
Publication statusPublished - Oct 1 2005
Externally publishedYes

    Fingerprint

Keywords

  • Gadobenate dimeglumine
  • Gd-BOPTA
  • MR contrast media
  • MR imaging
  • Safety of MR contrast media

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Cite this

Jeng, C. M., Tai, S. C., Wang, Y. C., Kung, C. H., Lee, W. Y., Yang, C. M., Chang, H. Y., Wu, C. Y., Huang, Y. C., & Wang, Y. J. (2005). Assessment of the adverse reactions of Gadobenate Dimeglumine (Gd-BOPTA) from preliminary clinical experience in Taiwan. Chinese Journal of Radiology, 30(5), 257-262.